Hi I suffer from oral allergy syndrome which crosses with certain foods. I am on 100 Levo Mercury pharma brand which contains a filler

Called acacia, which is a tree. I am thinking if I have reaction to pollen and grass and foods that cross could there be a chance I could be allergic to this filler acacia? I never felt well on actavis brand which didn't contain acacia but my swelling in legs, ankles,hands have got worse in last year since I've taken Mercury.

aarda.org/autoimmune-inform...

14 Replies

oldestnewest
  • I think I posted wrong link was meant to be about silver birch allergy foods!

  • The Acacia filler is soluble fibre. People take this stuff instead of psyllium for regulating bowel movements. The amount in the pill is really tiny. Fibre doesn't generally contain the proteins that elicit reactions and I'd rather a pill contains a soluble fibre than cellulose which is not soluble.

  • It has been known for a number of years that some people do have an allergic reaction to acacia in thyroid medication. See the article here

    thyroid.about.com/od/synthr...

  • Lots of people have problems with Mercury Pharma Levo....it's the meds that are the problem...not the fillers. See if you can get a different brand...other than Actavis !!!

  • I'd be interested to know why you say that.

    What difference do you think there is in the active ingredient to that in Actavis, Wockhardt or any non-UK makes?

  • Helvetia I was on actavis for last 10 years, 5 years starting to feel rubbish, more tired drowsy fatigued when I take those compared to Mercury. Since taking Mercury my swelling has become worse, wasn't dure if it was a coincidence. Got such chubby legs and hands I can't wear rings or put on my ugg boots

  • I was on Actavis and felt that they were less potent than what I had been on. But when I switched to Mercury Pharma they seemed to make me feel over-dosed in the first few hours, and yet still under-dosed by the time of my next dose.

    One Actavis plus one Mercury Pharma was slightly better, but still not right.

    Which is why I now take Henning or Aliud that I buy myself.

    So I entirely understand differences. :-) But I didn't understand Flatfred's response.

    Rod

  • I feel under/over too I can feel my body swelling then it settles once I take my tablet. But doesn't disappear. I haven't heard of the two you mention, how come you purchase yourself? Won't gp?

  • Sorry auto correct changed your name I do apologise

  • No problem! Easily done. :-)

  • Hi Helvella. I think there is, or at least was, a big problem with MP levo. Damned stuff nearly killed me! I've posted on here before the problems I and many others had with it. I think there is something wrong with the Levo itself, not the fillers. My GP wanted to admit me into hospital on 3 occasions because of shocking palps, cold sweats, vomiting and upset stomach. There were a lot of other physical 'upsets' too, but the worst of it was that it triggered a load of auto immune responses and tests now show I have pos and neg thyroid anti bodies, Intrinsic Factor anti bodies and I now have PA and also test positive for RA anti bodies too. I never tested positive for any of those things before taking MP levo. I think it is/was toxic and boy did MP freak out when I got in touch with them....like they knew something was wrong with it. I got returned phone calls from their chemist and own doctors. They contacted my GP but he refused to enter in talks with them because of possible legal action. 2 weeks after stopping it everything like palps, sickness, head aches, sweats and everything else cleared up. I'm just left with the permanent damage of PA...and now have B12 shots and we're waitng to see if the other stuff settles or if I'm left with other 'damage'.

    I and my GP yellow carded it, and I believe others have too.

    That's why I say it's bad stuff. I believe MP are acting illegally. They produced their generic Levo under the same product license as their old Eltoxin. It is clearly not the same, I was on Eltroxin for 20 years with few problems. I do have a friend who is an Intelectual Properties lawyer who is looking into this for me and flagged up the product license issue.

    You can probably sense the anger I feel over this lol.

  • i could write exactly the same as my expierience

  • Are you swollen and puffy too?

    Found some 25mcg in cabinet when I was alternating my dose, so going to give workhardt a chance for a few days/weeks and monitor. Pain tho as will be taking 4 tablets!

  • I don't know what it was that I was allergic to in normal levothyroxine but I was much much worse. I felt as though I was being poisoned in just less than a week of taking 25mcg. I was totally stiff all over and felt relief for the following 10 days after stopping taking it. Went back to feeling really ill if you know what I mean.

    Long story but I eventually had purified levothyroxine prescribed. It is made by Martindales, it is levothyroxine in calcium phosphate. They are hand made in gel capsules, the ones that you can pull apart. My Endocrinologist prescribed them, it took me 14 months to slowly increase to the right dose. I got the details and got my pharmacist and GP to order them. My GP is not happy as they cost around £70 per month!

    I also take naturethroid but my GP refuses to prescribe it.

    Sue

    thyroiduk.org

You may also like...